Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Choong-Kun Ha 2 Articles
Reversible Metronidazole-induced Encephalopathy
Ki-Hwan Ji, Jeong Lee, Chang-Ho Yun, Choong-Kun Ha
J Korean Soc Clin Toxicol. 2006;4(2):131-136.   Published online December 31, 2006
  • 86 View
  • 0 Download
AbstractAbstract PDF
Metronidazole is an antimicrobial drug widely used against various types of infectious agents, including protozoa, amoeba, Helicobacter pylori, and anaerobes. Metronidazole may produce some adverse effects on hematologic, immunologic, neurologic and other systems. We report a case of reversible metronidazole-induced encephalopathy. The toxic dose of metronidazole and the onset of encephalopathy were variable. Two patients showed abnormally high signal intensity in the bilateral dentate nucleus of cerebellum, and characteristic abnormalities were detected by brain magnetic resonance imaging (MRI) and T2-weighted images, fluid-attenuated inversion recovery images and/or diffusion weighted imaging (DWI). Discontinuation of metronidazole resulted in the improvement of the neurologic symptoms over a period of two to three weeks. We followed up the brain MRI with DWI in one case following obvious clinical improvement, and the previously detected lesion had disappeared.
A Case of Acute Glufosinate Ammonium ($BASTA^{(R)}$) Intoxication Associated with Various Neurological Abnormalities
Jin Hui Paik, Jun Sig Kim, Hyeon Gyu Yi, Hyun Joo Park, Choong-Kun Ha, Hyung-Keun Roh
J Korean Soc Clin Toxicol. 2005;3(2):103-106.   Published online December 31, 2005
  • 80 View
  • 0 Download
AbstractAbstract PDF
BASTA is an herbicide which contains glufosinate ammonium as a main component with an anionic surfactant, polyoxyethylene alkylether sulfate, and nonselectively inhibits glutamine synthetase. It became a wildly used herbicide in Korea and its intoxication is now increasing. A 42-year old woman ingested about 300ml of BASTA in a suicide attempt. She showed unconsciousness and respiratory distress in the beginning, and later developed multiple generalized convulsions, low blood pressure, fever and diabetes insipidus. Although she became alert 12 days after the ingestion, she showed retrograde amnesia for a period of about recent 10 years. A neuropsychological test on day 22 revealed frontal lobe dysfunction, visual memory disturbance and slight decrease in visuospatial function. All these neurological abnormalities that might occur due to glufosinate ammonium were almost improved in the follow-up test performed a month later.

JKSCT : Journal of The Korean Society of Clinical Toxicology